Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Hormonal problems, gynecomastia, low testosterone. Klinefelter's syndrome?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hello. I'm XXXXXXX. I have been having some hormonal issues lately. I have had gynecomastia since I was 12 or 13. I am 17 now and it is still persisting. My endocrinologist ran a panel and my testosterone level came to about 300 ng/ml.The FSH and other tests also came out normal.
It falls on the normal level of the scale, however, it is about half of what the level should be for a person my age (17). I was born with only one testicle, my doctor ordered an ultrasound and there is no other testicle in my abdomen or inguinal canal. Is this the cause of the low testosterone level? My testicle is a little bit larger than it should be, however, I could be wrong. My endo said it's only slightly larger and that it should be larger because it compensates for the lost one. Is this an intersex condition? I have entered puberty normally, however I am a little skinnier than other boys my age and I'm about 5'9''. Could this be Klinefelter's syndrome? My gynecomastia is also mild to moderate, there is a nickle sized lump underneath each nipple. What can I do about the gynecomastia? Also, I have one testicle as I have stated. Will my fertility be normal? Is this affecting my testosterone levels? Also, is this causing my gynecomastia? My endo ran tumor markers and they all came out normal. I'm 5'9'' and about 145-150 pounds. My shoulders are wider than my hips, however my hips are also a little wider (jean size 32waist/30length if that helps). My endo prescribed testosterone injections of 100mL every other week. Will this help my gynecomastia? I have not seen much improvement in the past month except for my libido. What can I do? What do you recommend?

Thank You,
XXXXXXX
Posted Sun, 15 Apr 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 21 hours later
Hi XXXXXXX ,

Thanks for your query.I would like to specifically answer your questions

1.Will the testosterone injections help my gynecomastia?
No, Your breasts may in fact increase in size.

2. Is this the cause of the low testosterone level? Is this affecting my testosterone levels?
One testis?

Probably yes, the chances cannot be nullified. It needs further work ups.

3. Is this an intersex condition?
No , it is not an intersex.

4. Could this be Klinefelter's syndrome?

No, because in Klinefelter’s testicles are usually small and firm. They are never large as in your case.

5. What can I do about the gynecomastia?

Surgery is the best option. A General Surgeon / Plastic surgeon are trained to operate. You can also try tamoxifen or letrozole. Discuss this option with the surgeon before they plan to operate.

6. Also, I have one testicle as I have stated. Will my fertility be normal?

Fertility depends on the sperm count. If it is all right, there should be no issue with fertility.You will have to do a semen analysis to know your sperm count.

7. Also, is this causing my gynecomastia?

Gynaecomastia is due to imabalance b/w male and female hormones. If you are obese it may have contributed to gynaecomastia. Gynaecomastia can occur due to many causes. So difficult to say what caused it now. Testosterone injections may not regress the Gynecomastia.

Hope I answered all your questions.

All the best.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor